Maryland, 2011

Damaging Winds in Maryland, July 25, 2011

July 25, 2011 · NWS LWX · 5 events in 3 counties and zones

A cold front stalled over the area on the 25th. Showers and thunderstorms developed along and ahead of the front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A cold front stalled over the area on the 25th. Showers and thunderstorms developed along and ahead of the front. Moderate instability due to a warm and humid air mass caused some thunderstorms to produce damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 25, 9:29 AM EST, 3 hours 53 minutes earlier.

Area forecast discussion, Jul 25, 9:29 AM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1029 AM EDT MON JUL 25 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH LATE THIS AFTERNOON INTO TONIGHT.
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR TUESDAY AND
WEDNESDAY...BRINGING A RETURN OF MORE SEASONABLE CONDITIONS. HOT AND
HUMID CONDITIONS WILL RETURN FOR LATE IN THE WEEK INTO THE WEEKEND
AS HIGH PRESSURE MOVES OFF THE COAST.

&&

.NEAR TERM /THROUGH TONIGHT/...
ATMOSPHERE REMAINS SIMILAR TO THE PAST SEVERAL DAYS...WITH PLENTY
OF MOISTURE /PRECIPITABLE WATER NEAR 2 INCHES FROM IAD RAOB/ AND A
DECENT AMOUNT OF CAPE /AROUND 3000 J/KG AVAILABLE FOR THIS
AFTERNOON/.

MESOSCALE TRIGGERS WILL BE PRESENT...AND THERE MAY BE SLIGHTLY
BETTER SYNOPTIC SCALE LIFT IN PLACE FOR THIS AFTERNOON/EVENING AS
WELL WHICH HASN/T BEEN AS APPARENT OVER THE LAST SEVERAL DAYS.
COLD FRONT TO THE NORTH WILL DROP SOUTH AND EVENTUALLY CATCH UP TO
A LEE TROUGH THIS EVENING. THEREFORE AM EXPECTING SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP OVER/MOVE INTO THE
CWA THIS AFTERNOON.

SHEAR WILL REMAIN WEAK ALTHOUGH A LITTLE BETTER THAN RECENT DAYS.
EVEN WITH WEAK SHEAR...CAPE PRESENT WILL PROVIDE THE RISK FOR
DAMAGING WIND GUSTS FROM MICROBURSTS. HEAVY RAINFALL COULD ALSO
PROMOTE LOCALIZED FLASH FLOODING.

DUE TO INCREASED CLOUD COVER/CONVECTION THIS AFTERNOON...WARMING
WILL BE HELD DOWN COMPARED TO THE LAST SEVERAL DAYS BUT IT WILL
STILL ABOVE NORMAL AND HEAT INDEX VALUES WHILE BELOW HEAT ADVISORY
CRITERIA COULD GET CLOSE TO 100 ACROSS THE BALTIMORE/WASHINGTON
CORRIDOR.

THUNDERSTORMS WILL EXHIBIT A SOUTHEAST MOVEMENT THROUGH THIS
EVENING...AND SEMI-ORGANIZED CONVECTION SHOULD BE MOVING THROUGH
THE BAY 02-04Z PER LWX WRF-ARW. WITH FRONT LURKING OUT STILL CANT
RULE OUT A ROGUE STORM BEYOND THEN BUT THE BULK OF THE CONVECTION
LOOKS TO BE DONE BY MIDNIGHT.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
SURFACE HIGH PRESSURE BEHIND A COLD FRONT WILL SLOWLY BUILD TOWARD
THE REGION TUESDAY THROUGH TUESDAY NIGHT. A NORTHWEST FLOW BEHIND
THE BOUNDARY WILL USHER IN RELATIVELY COOLER CONDITIONS COMPARED TO
RECENT DAYS. HOWEVER...MAX TEMPS TUESDAY AFTERNOON WILL STILL BE IN
THE LOWER 90S ACROSS MOST LOCATIONS. THE HUMIDITY WILL TURN OUT
NOTICEABLY LOWER WITH DEWPOINTS IN THE 50S AND 60S.

HIGH PRESSURE WILL BRING MAINLY CLEAR SKIES AND LIGHT WINDS TUESDAY
NIGHT. WITH LOWER DEWPOINTS...RADIATIONAL COOLING WILL ALLOW FOR
TEMPS TO DROP INTO THE 50S AND 60S ACROSS MOST LOCATIONS. DOWNTOWN
WASHINGTON AND BALTIMORE WILL BE A BIT WARMER DUE TO THE URBAN HEAT
ISLAND AFFECT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL REMAIN OVER THE REGION WEDNESDAY WITH SEASONABLY
WARM CONDITIONS EXPECTED. THE SURFACE HIGH WILL MOVE OFF THE COAST
THURSDAY THROUGH SATURDAY ALLOWING A RETURN FLOW TO DEVELOP. THE
RETURN FLOW WILL USHER IN MORE HUMID CONDITIONS. SUBSIDENCE DUE TO
BUILDING UPPER-LEVEL HIGH PRESSURE WILL CAUSE HOT CONDITIONS TO
RETURN AS WELL. HOT AND HUMID CONDITIONS THURSDAY THROUGH SATURDAY
WILL LIKELY CAUSE HEAT INDICES TO RISE WELL ABOVE 100 DEGREES EACH
DAY. A HEAT ADVISORY MAY BE WARRANTED FOR PORTIONS OF THE AREA
DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY.

A COLD FRONT MAY APPROACH THE REGION SUNDAY.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
EXPECT SCATTERED TO NUMEROUS SHRA/TSRA TO DEVELOP THIS AFTERNOON.
CONVECTION IS ALREADY APPARENT IN PA...AND WILL SEE MORE OF THIS
FURTHER SOUTH INTO THE MID ATLANTIC THIS AFTERNOON. VCTS/CB
ALREADY IN TAFS WILL LIKELY BE JOINED WITH MORE EXPLICIT INCLUSION
OF TSRA IN 15Z AMENDMENTS BASED ON INCREASING CONFIDENCE IN TSRA
AFFECTING THE AIRPORTS FROM SOME LOCAL HIGH RESOLUTION MODEL
GUIDANCE. THUNDERSTORMS SHOULD PROGRESS SOUTHEAST THROUGH THE
EARLY EVENING.

VFR CONDITIONS ARE EXPECTED FOR THE MIDDLE AND LATTER PORTION OF THE
WEEK.

&&

.MARINE...
MAIN CONCERN IS FROM THUNDERSTORMS LATER THIS AFTERNOON AND THIS
EVENING WHICH WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS.
SPECIAL MARINE WARNINGS MAY BECOME NECESSARY.

NORTHWEST WINDS WILL APPROACH SCA CRITERIA TUESDAY MORNING BEHIND A
COLD FRONT. HAVE CAPPED AROUND 15 KNOTS FOR NOW DUE TO THE
RELATIVELY WEAK PRESSURE GRADIENT. HIGH PRESSURE WILL BUILD OVER THE
WATERS LATER TUESDAY THROUGH WEDNESDAY BEFORE MOVING OFF THE COAST
LATE IN THE WEEK. NO MARINE HAZARDS ARE EXPECTED DURING THIS TIME.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...BJL
NEAR TERM...BPP
SHORT TERM...BJL
LONG TERM...BJL
AVIATION...BPP/BJL
MARINE...BPP/BJL
Hazardous weather outlook, Jul 25, 9:34 AM EST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1034 AM EDT MON JUL 25 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
261000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1034 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THESE
THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY RAINFALL...AND
POTENTIALLY COULD PRODUCE FLASH FLOODING. IN ADDITION...A FEW
THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS. THE MOST LIKELY
TIME LOOKS TO BE FROM 2 PM TO 8 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDICES MAY REACH 105 DEGREES BY THURSDAY AFTERNOON... WITH
HOT AND HUMID CONDITIONS CONTINUING INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

THERE IS THE POTENTIAL THAT SPOTTER ACTIVATION MAY BECOME
NECESSARY THIS AFTERNOON. AS ALWAYS...PLEASE FORWARD ANY HEAVY
RAINFALL OR THUNDERSTORM WIND DAMAGE REPORTS TO THE NATIONAL
WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-261000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1034 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THESE
THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY RAINFALL...AND
POTENTIALLY COULD PRODUCE FLASH FLOODING. IN ADDITION...A FEW
THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS. THE MOST LIKELY
TIME LOOKS TO BE FROM 1 PM TO 7 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDICES MAY REACH 105 DEGREES BY THURSDAY AFTERNOON... WITH
HOT AND HUMID CONDITIONS CONTINUING INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

THERE IS THE POTENTIAL THAT SPOTTER ACTIVATION MAY BECOME
NECESSARY THIS AFTERNOON. AS ALWAYS...PLEASE FORWARD ANY HEAVY
RAINFALL OR THUNDERSTORM WIND DAMAGE REPORTS TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Jul 25, 10:58 AM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1158 AM EDT MON JUL 25 2011

MDZ004-005-251630-
CARROLL MD-FREDERICK MD-
1158 AM EDT MON JUL 25 2011

...STRONG THUNDERSTORM TO AFFECT CARROLL AND FREDERICK COUNTIES...

AT 1158 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES EAST OF EMMITSBURG...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE HARNEY.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3970 7708 3966 7736 3972 7736 3973 7713
      3973 7708
TIME...MOT...LOC 1558Z 263DEG 16KT 3970 7725
Special weather statement, Jul 25, 11:25 AM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1225 PM EDT MON JUL 25 2011

MDZ005-251700-
CARROLL MD-
1225 PM EDT MON JUL 25 2011

...STRONG THUNDERSTORM TO AFFECT CARROLL COUNTY...

AT 1225 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TANEYTOWN...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE TANEYTOWN...WESTMINSTER AND MANCHESTER.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3972 7687 3954 7690 3961 7727 3969 7723
      3970 7722 3971 7722 3972 7722 3973 7711
      3973 7688
TIME...MOT...LOC 1625Z 268DEG 14KT 3965 7719

PELOQUIN
Special weather statement, Jul 25, 11:26 AM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1226 PM EDT MON JUL 25 2011

DCZ001-MDZ009-013-VAZ042-053-054-251730-
DISTRICT OF COLUMBIA DC-MONTGOMERY MD-PRINCE GEORGES MD-LOUDOUN VA-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
1226 PM EDT MON JUL 25 2011

...HEAVY DOWNPOURS TO AFFECT THE DISTRICT OF COLUMBIA...
ARLINGTON...MONTGOMERY...PRINCE GEORGES...LOUDOUN AND FAIRFAX
COUNTIES...AND THE CITIES OF FALLS CHURCH AND ALEXANDRIA...

AT 1223 PM EDT...DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF
SHOWERS...WITH ISOLATED EMBEDDED THUNDERSTORMS...OVER FAIRFAX
COUNTY...ARLINGTON COUNTY...SOUTHERN MONTGOMERY COUNTY...WESTERN
PRINCE GEORGES COUNTY...AND THE DISTRICT OF COLUMBIA.

BRIEF VERY HEAVY DOWNPOURS ARE LIKELY OVER THE NEXT HOUR...
ESPECIALLY IN THE DISTRICT. THIS MAY LEAD TO PONDING OF WATER ON
ROADWAYS AND PERHAPS WATER COLLECTING IN POOR DRAINAGE AREAS.

&&

LAT...LON 3874 7688 3876 7704 3888 7703 3889 7707
      3888 7705 3876 7706 3879 7744 3908 7737
      3908 7684 3905 7679
TIME...MOT...LOC 1623Z 194DEG 10KT 3890 7718

JE
Special weather statement, Jul 25, 11:55 AM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1255 PM EDT MON JUL 25 2011

MDZ005-251730-
CARROLL MD-
1255 PM EDT MON JUL 25 2011

...STRONG THUNDERSTORM TO AFFECT CARROLL COUNTY...

AT 1255 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES NORTH OF UNIONTOWN...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE WESTMINSTER AND HAMPSTEAD.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3963 7682 3947 7688 3959 7717 3967 7714
TIME...MOT...LOC 1655Z 292DEG 13KT 3962 7709

PELOQUIN
Special weather statement, Jul 25, 12:27 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
127 PM EDT MON JUL 25 2011

VAZ052-053-251800-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-FAIRFAX VA-
127 PM EDT MON JUL 25 2011

...HEAVY DOWNPOURS TO AFFECT SOUTHERN FAIRFAX AND EASTERN PRINCE
WILLIAM COUNTIES...AND THE CITY OF MANASSAS PARK...

AT 126 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
THUNDERSTORMS EXTENDING FROM CLIFTON TO GROVETON...MOVING SOUTHEAST
AT 5 MPH.

LOCATIONS IMPACTED INCLUDE NEWINGTON...FORT BELVOIR...LORTON AND LAKE
RIDGE.

HEAVY RAIN IN THIS LINE COULD TOTAL OVER ONE INCH...AND CREATE
PONDING OF WATER ON ROADWAYS. WATER MAY COLLECT IN POOR DRAINAGE
AREAS.

&&

LAT...LON 3871 7713 3865 7714 3864 7723 3866 7741
      3883 7748 3884 7714 3880 7714 3881 7709
      3879 7706 3874 7706
TIME...MOT...LOC 1726Z 334DEG 5KT 3876 7739 3876 7708

JE

The radar

The Sterling radar (KLWX), 82 km away, was scanning. The volume nearest the first event began at 18:22 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Baltimore City (C)

When
July 25, 1:22 PM EST
Where
Baltimore City (C) County, 0.9 mi SE of Woodberry
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
39.341, -76.658

A tree was knocked down on Green Spring road.

Thunderstorm Wind, Baltimore City (C)

When
July 25, 1:30 PM EST
Where
Baltimore City (C) County, 0.77 mi W of Roland Park
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
39.371, -76.664

A tree was knocked down at Bellemore Road.

Thunderstorm Wind, Anne Arundel

When
July 25, 2:55 PM EST
Where
Anne Arundel County, 2.77 mi WNW of Harwood
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
38.888, -76.666

A couple of tree limbs were down Harwood Road and Sands Road.

Thunderstorm Wind, Anne Arundel

When
July 25, 3:02 PM EST
Where
Anne Arundel County, 0.46 mi ENE of Mt Zion
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
38.832, -76.612

A tree was down on Route 2.

Thunderstorm Wind, St. Mary'S

When
July 25, 3:10 PM EST
Where
St. Mary'S County, 1.76 mi SW of Golden Beach
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
38.459, -76.688

Trees were down across Route 6 near Route 235.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2011Every state in 2011This day in weather historyWarnings in Maryland, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336538, 336535, 336533, 336536, 336537.